| Model Number |
24705 |
| Medical Device Problem Codes |
Leak/Splash (1354); Failure to Deflate (4060)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/03/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a balloon deflation issue occurred.The patient was undergoing peripheral angioplasty in a mildly tortuous vessel below the knee.Vascular access was obtained via the left femoral artery.The 140mm x 3.0mm target lesion was 100% stenosed and moderately calcified.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced over a non-boston scientific guidewire.The balloon was inflated once to 8 atmospheres for 120 seconds.The contrast ratio was 100%.During deflation, the balloon would not deflate.The physician attempted different techniques to deflate the balloon, without success.The balloon tore when pulling and was therefore removed fully deflated.There were no patient complications.The patient was stable post-procedure.
Additional Manufacturer Narrative
B5: describe event or problem: updated.H6 evaluation method codes & evaluation conclusion codes: updated.Device/media analysis: the complaint device was not returned for analysis.Photos of the device and video were received.Review of the media received was unable to identify any visible damage.Based on the device not being returned to bsc for investigation and no damage observed in the media provided, the cause of the reported issue could not be established.
Event or Problem Description
It was reported that a balloon deflation issue occurred.The patient was undergoing peripheral angioplasty in a mildly tortuous vessel below the knee.Vascular access was obtained via the left femoral artery.The 140mm x 3.0mm target lesion was 100% stenosed and moderately calcified.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced over a non-boston scientific guidewire.The balloon was inflated once to 8 atmospheres for 120 seconds.The contrast ratio was 100%.During deflation, the balloon would not deflate.The physician attempted different techniques to deflate the balloon, without success.The balloon tore when pulling and was therefore removed fully deflated.There were no patient complications.The patient was stable post-procedure.It was further reported that a 50/50 ratio of contrast to sterile saline was used, not 100% contrast as previously reported.